MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL OG CMPLX XTRASOFT COIL 2.5X5; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL OG CMPLX XTRASOFT COIL 2.5X5; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number 640CX2505
Medical Device Problem Code Stretched (1601)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/21/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, and ethnicity were not provided.Procode is krd/hcg.(b)(6).The initial reporter email was not reported / available.The device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.The photos included in the complaint underwent review from the product analysis lab.[photo analysis]: the two photos showing the complaint device were attached to the complaint file.The reported condition regarding the embolic coil being stretched was confirmed based on the photos.The middle part of the embolic coil component was noted to be in a severely stretched condition; it is still attached to the rest of the delivery unit since the stretch-resistant fiber is in one piece.This damage might have occurred when the embolic coil was retracted, however, no further evaluation can be performed at this time.A review of manufacturing documentation associated with this lot (30615576) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.The manufacturing record evaluation (mre) was performed.The reported failure is not related to the manufacturing process.Further investigation will be performed when the device is returned for evaluation and analysis.This report is being submitted pursuant to the provisions of 21 cfr, part 4.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during an endovascular coil embolization procedure, the microcatheter (unspecified brand) was placed in the target position, the physician filled the aneurysm with the coil.The physician was not satisfied with the shape of the coil and tried to retract the coil, but it was found to be stretched inside the microcatheter.A new device was used as replacement to complete the procedure.There was no report of any patient injury or adverse event.The complaint included photos of the complaint device.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report that the product was received the product analysis lab on 27-jun-2022.The return product is pending evaluation.A supplemental 3500a report will be submitted once the product investigation has been completed.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.(b)(4).The purpose of this mdr submission is to report the investigational finding of the returned device.[conclusion]: the healthcare professional reported that during an endovascular coil embolization procedure, the microcatheter (unspecified brand) was placed in the target position, the physician filled the aneurysm with the 2.5mm x 5cm orbit galaxy complex xtrasoft coil (640cx2505 / 30615576).The physician was not satisfied with the shape of the coil and tried to retract the coil, but it was found to be stretched inside the microcatheter.A new device was used as replacement to complete the procedure.There was no report of any patient injury or adverse event.The complaint included photos of the complaint device.Multiple attempts to obtain additional information related to the procedure and the reported device issue were unsuccessful.If additional information is received at a later date, this file will be updated accordingly.The photos included in the complaint underwent review from the product analysis lab.One of the photos that accompanied the complaint file shows the coil stretched and partially outside from the introducer.No other damages can be observed.The complaint device was returned for evaluation and analysis.The investigation finding is documented below.Investigation summary: a non-sterile 2.5mm x 5cm orbit galaxy complex xtrasoft coil was received contained the decontamination pouch.Visual inspection was performed.It was noted that the embolic coil was partially outside of the introducer.No other damages nor anomalies were observed on the returned complaint device during the visual inspection.Microscopic inspection was performed.Under magnification, the embolic coil component was noted to be severely stretched while still remaining attached to the rest of the device.The stretched condition observed on the embolic coil appeared to be more severe than the condition shown in one of the two photos included in the complaint.This damage may have occurred during post-operative handling of the device, during shipping, or during the decontamination process.The reported issue documented in the complaint was confirmed based on the microscopic inspection of the returned device.The embolic coil was noted to be in a severely stretched condition.However, based on the limited information available, the exact time when this condition occurred cannot be conclusively determined.Coil stretching is a known potential issue associated with the use of this device.The instructions for use (ifu) provides proper handling instructions for the device to prevent such issues from occurring.Stretching can occur during procedure handling where force may have been inadvertently applied.It is possible that during the retraction of the coil, undue force was inadvertently applied, or that an adequate flush had not been maintained through the microcatheter.However, based on the limited information available, the root cause remains unknown and speculative.A review of manufacturing documentation associated with this lot (30615576) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
OG CMPLX XTRASOFT COIL 2.5X5
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN & SHURTLEFF, INC. (JUAREZ)
circuito interior norte #1820
parque industrial salvarcar
juarez chihuahua 32574
MX   32574
Manufacturer Contact
michelleann garcia
31 technology dr
irvine, CA 92618
646591-7981
MDR Report Key14078985
Report Number3008114965-2022-00211
Device Sequence Number14750251
Product Code KRD
UDI-Device Identifier10886704030652
UDI-Public10886704030652
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K093973
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/06/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2023
Device Model Number640CX2505
Device Catalogue Number640CX2505
Device Lot Number30615576
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/21/2022
Supplement Date Received by Manufacturer06/27/2022
07/06/2022
Initial Report FDA Received Date04/11/2022
Supplement Report FDA Received Date06/27/2022
07/06/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/08/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown